MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXNEURO SCREWDRIVER BLADE HEX COUPLING/SELF-RETAIN/SHORT; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXNEURO SCREWDRIVER BLADE HEX COUPLING/SELF-RETAIN/SHORT; SCREWDRIVERS
Model Number 03.503.016
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is jnj representative.Investigation summary.Investigation flow: visual inspection: the visual inspection of the received devices indicated that there are numerous dings on the driver and the blade end along with various cosmetic non-conformances along the length of the part.All these signs are indicative of a part that has been used numerous times over 11 years.The worn condition of the compliant device is consistent as an end of the life indicator for the device.The alleged device interaction issue may be caused due to the device worn condition.Due to the worn condition, the complaint can be confirmed as the device is now inoperable.Conclusion: after a visual inspection per guidance provided in windchill document, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part # 03.503.016, synthes lot # u109644, supplier lot # u109644, release to warehouse date: aug 21, 2009, supplier: (b)(4).No ncr's were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the matrixneuro screwdriver blades were not holding an unknown screws properly on a routine check.There was no patient nor procedure involvement.Concomitant device reported: unknown screws (part# unknown, lot# unknown, quantity unknown).This complaint involves nine (9) devices.This report is for (1) matrixneuro screwdriver blade hex coupling/self-retain/short.This is report 4 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.G4: corrected alert date to 9/1/2020 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: corrected data: b4: date on initial report, should have been september 01, 2020.G4: alert date on initial follow up 1 reported as september 01, 2020 but should have been october 20, 2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXNEURO SCREWDRIVER BLADE HEX COUPLING/SELF-RETAIN/SHORT
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10701564
Report Number2939274-2020-04736
Device Sequence Number3777455
Product Code HXX
UDI-Device Identifier10887587011547
UDI-Public(01)10887587011547
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.503.016
Device Catalogue Number03.503.016
Device Lot NumberU109644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer09/01/2020
10/22/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date10/21/2020
10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA